Hail, Peoria
- When
- July 17, 10:45 AM CST to 11:30 AM CST
- Where
- Peoria County, Peoria
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -89.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 17, 10:00 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT THU JUL 17 2003 WEAK SHORTWAVE/THERMAL TROF NOTED ON H5 ANALYSIS THIS MORNING TO OUR NW AND COUPLED WITH IMPRESSIVE THETA-E ADVECTION INTO EXTREME NW AND WEST CNTRL IL HAS CONTINUED TO MAINTAIN THE CONVECTION OVR THE NRN PORTION OF OUR FCST AREA. RUC MODEL INDICATES EXTREME INSTABILITY ACRS OUR NW CWFA THIS AFTERNOON AND EVENING AHD OF A WEAK COLD FRONT...CURRENTLY OVER SOUTH CENTRAL WISCONSIN. RUC FCST SOUNDINGS NOT SHOWING MUCH OF A NEGATIVE AREA AROUND THE PIA AREA THIS AFTERNOON SO ITS NOT A MATTER OF STORMS FIRING...ITS JUST TRYING TO PIN DOWN THE TIMING FOR THE ORGANIZED CONVECTION IN THE SHORT TERM. PLAN ON ONLY A FEW TWEEKS TO THE AFTERNOON HIGHS AND FIRST PERIOD WORDING...REST OF FCST LEFT ALONE. .ILX...NONE. SMITH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 535 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT ACROSS PARTS OF CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND POSSIBLY AND ISOLATED TORNADO. THE PRIMARY LOCATION WILL BE MAINLY ALONG AND NORTH OF A JACKSONVILLE TO DANVILLE LINE. A COLD FRONT WILL MOVE THROUGH PARTS OF CENTRAL ILLINOIS TONIGHT. THIS COLD FRONT WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A RISK FOR SEVERE WEATHER ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON FRIDAY AS A COLD FRONT CONTINUES TO MOVE ACROSS ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT AREA WILL BE MAINLY ALONG AND SOUTH OF A TAYLORVILLE TO PARIS LINE. ANOTHER SYSTEM WILL APPROACH ILLINOIS ON MONDAY AND PROVIDE FOR A CHANCE FOR STRONG THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO THE OVERNIGHT ACROSS PARTS OF CENTRAL ILLINOIS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH
The Lincoln radar (KILX), 65 km away, was scanning. The volume nearest the first event began at 16:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330484.